Cardiac Medications

23 Questions | Total Attempts: 7370

SettingsSettingsSettings
Medicine Quizzes & Trivia

Cardiac medication use,action,dosage, patient teaching, points to remember,trade/generic names,administration and adverse effects.


Questions and Answers
  • 1. 
    When teaching the patient about the signs and symptoms of cardiac glycoside toxicity, the nurse shoud alert the patient to watch for:
    • A. 

      Visual changes

    • B. 

      Flickering lights or halos

    • C. 

      Dizziness when standing up

    • D. 

      Increased urine output

  • 2. 
    During assessment of a patient who is receiving digoxin, which finding would indicate an increased possiblility of toxicity?
    • A. 

      Apical pulse rate of 60 bpm

    • B. 

      Digoxin level of 1.5

    • C. 

      Serum potassium level of 2.0

    • D. 

      Serum potassium level of 4.8

  • 3. 
    When monitoring a patient who is receiving an IV infusion of inamrinone, the nurse will look for which adverse effect?
    • A. 

      Thrombocytopenia

    • B. 

      Proteinuria

    • C. 

      Anemia

    • D. 

      Decreased BUN and creatinine levels

  • 4. 
    When a patient is experiencing digitlalis toxicity, in which of the following situations would it be appropriate to treat with digoxin immune Fab(Digibind)?
    • A. 

      Hypokalemia

    • B. 

      Hyperkalemia

    • C. 

      Apical heart rate of 60 bpm

    • D. 

      Supraventricular dysrhythmias

  • 5. 
    Before beginning oral digoxin therapy, the nurse would note that which of the gollowing drugs would cause a decrease in the absorption of the digoxin if the two are taken together?
    • A. 

      Loop diuretics

    • B. 

      Antidepressants

    • C. 

      Potassium

    • D. 

      Antidiarrheals

  • 6. 
    A patient with a rapid, irregualr heart rhythm is being treated in the ER with adenosine. During administration of this drug, the nurse should be prepared to monitor the patient for which effect?
    • A. 

      Nausea and vomiting

    • B. 

      Transitory asystole

    • C. 

      Muscle tetany

    • D. 

      Hypertension

  • 7. 
    When assessing a patient who has been taking amiodarone for 6 months, which adverse reaction might the nurse identify?
    • A. 

      Glycosuria

    • B. 

      Dysphagia

    • C. 

      Photophobia

    • D. 

      Urticaria

  • 8. 
    The nurse is assessing a patient who has been taking quinidine and asks about adverse effects. Adverse effects associated with the use of this drug include which of the following?
    • A. 

      Muscle pain

    • B. 

      Tinnitus

    • C. 

      Chest pain

    • D. 

      Excessive thirst

  • 9. 
    A patient calls the family parctice office to report that he has seen his pills in his stools when he has a bowel movement What should be the nurse's response:
    • A. 

      The pills are not being digested properly. You should be taking then on an empty stomach

    • B. 

      The pills are not being digested properly. You should be taing them with food

    • C. 

      What youare seeing is the waxy matrix that contained the medication, but the drug has been absorbed.

    • D. 

      This indicates that you are not tolerating this medication and will need to switch to a different brand

  • 10. 
    Which condition would be a caution for the use of the class 1 antidysrhythmic?
    • A. 

      Tachycardia

    • B. 

      Hypertension

    • C. 

      Ventricular dysrhythmias

    • D. 

      Renal dysfunction

  • 11. 
    A patient has a new prescription for transdermal nitroglycerin patches. The nurse teaches the patient that these patches are most appropriately used for which of the following?
    • A. 

      To relieve exertional angina

    • B. 

      Tp prevent palpatations

    • C. 

      To prevent the occurrence of angina

    • D. 

      To reduce the severity of anginal episodes

  • 12. 
    Which statement by the patient reflects the need for additional patient education about the CCB diltiazem(Cardizem)?
    • A. 

      I can take this drug to stop acute anginal attacks

    • B. 

      I understand that food and antacids alter the absorption of this oral drug

    • C. 

      Whenn the long-acting forms are taken, the drug cannot be crushed

    • D. 

      This drug may cause my blood pressure to drop, so I should be careful when getting up

  • 13. 
    While assessing a patient with angina who is to start Beta Blocker therapy, the nurse is aware that the presence of which conition may be a problem if these drugs are used:
    • A. 

      Hypertension

    • B. 

      Essential tremors

    • C. 

      Exertional angina

    • D. 

      Asthma

  • 14. 
    A 68 year old man has been taking the nitrate isosorbide dinitrate for 2 years for angina. He recently has been experiencing erectile dysfunction and wants a prescription for sildenafil(Viagra). Which response would the nurse most likely hear from the prescriber?
    • A. 

      He will have to be switched to isosorbide mononitrate if he wants take sildenafil

    • B. 

      Taking sildenafil with the nitrate may result in severe hypotension

    • C. 

      I'll write a prescription, but if he uses it, he needs to stop taking the isosorbide for one dose

    • D. 

      These drugs are compatible with each other, and so I'll write a prescription

  • 15. 
    Which of the following adverse effects is of most concern for the older adult patient taking antihypertensive drugs
    • A. 

      Dry mouth

    • B. 

      Hypotension

    • C. 

      Restlessness

    • D. 

      Constipation

  • 16. 
    When giving antihypertensive drugs, the nurse must consider giving the first dose at bedtime for which of the following classes of drugs?
    • A. 

      Alpha blockers .

    • B. 

      Diuretics .

    • C. 

      ACE inhibitors

    • D. 

      Vasodilators

  • 17. 
    A 56 year old man started atihypertensive drug therapy 3 months earlier and is in the office for a follow-up visit. While the nurse iis taking his blood pressure, he informs the nurse that he has had some preoblems with sexual intercouse. Which of the following would be the most appropriate response by the nurse:
    • A. 

      Not to worry. Tolerance will develop.

    • B. 

      The physician can work with you on changing the dose or drug

    • C. 

      Sexual dysfunction happens with this therapy, and you must lean to accept it

    • D. 

      This is an unusual occurrence, but i is important to stay on your medications

  • 18. 
    When a patient is being taught abouut the potential adverse effects of an ACE inhibitor, which of the following should be mentioned as possibley occurring when this drug is taken to treat hypertension
    • A. 

      Hypokalemia

    • B. 

      Nausea

    • C. 

      Dry, nonproductive cough

    • D. 

      Sedation

  • 19. 
    When applying a nitro patch it should placed on
    • A. 

      Non hairy part of the chest

    • B. 

      Thigh

    • C. 

      Upper back

    • D. 

      Buttocks

  • 20. 
    A client with congestive heart failure is recieving digoxin. What is the desired effect:
    • A. 

      Decreased appetite

    • B. 

      Increased urinary output

    • C. 

      Increased pedal edema

    • D. 

      Neck vein distention

  • 21. 
    An abrupt withdrawal of this medication can lead to cardiovascular collapse:
    • A. 

      Calcium

    • B. 

      Predisone

    • C. 

      Lisinopril

    • D. 

      Colace

  • 22. 
    A patient has a new prescription for an adrenergic drug. During a review of the patient's list of current medications, which would cause concern about a posssible interaction with this new prescribtion:
    • A. 

      A benzodiazepine taken as needed for allergies

    • B. 

      A multivitamin with iron

    • C. 

      An oral anticoagulant

    • D. 

      NSAIDS

  • 23. 
    A patient has a potassium level of 6.0 and a digoxin level of 3.0 What medication would the nurse be giving:
    • A. 

      Digabind

    • B. 

      Sodium citrate

    • C. 

      Epinephrine

    • D. 

      Lidocaine

Back to Top Back to top